Alert archive / New York / Wind Advisories in 2026

Wind Advisory 3, NWS Albany, NY

March 13, 2026Berkshire County, Massachusetts; 10 counties in New York

NWS Albany, NY issued this wind advisory at Mar 13, 2026, 1:00 PM EDT for Berkshire County, Massachusetts; 10 counties in New York. It took effect at Mar 14, 2026, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 1:00 PM EDT (17:00 UTC)
In effect from
Mar 14, 2026, 6:00 AM EDT
Expired
Mar 14, 2026, 6:00 PM EDT
In force
12 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 14 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2026-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2026-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WWUS71 KALY 131700
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
100 PM EDT Fri Mar 13 2026

MAZ001-025-NYZ038>040-047>054-058-063-140700-
/O.NEW.KALY.WI.Y.0003.260314T1000Z-260314T2200Z/
Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern
Fulton-Montgomery-Schoharie-Western Schenectady-Eastern
Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Western
Ulster-
Including the cities of Ilion, Great Barrington, Mariaville,
Duanesburg, Hancock, North Adams, Florida, Eagle Bridge, South
Egremont, Albany, Kerhonkson, Frankfort, Sandisfield,
Livingstonville, Berne, Stephentown, West Hurley, Breakabeen,
Burnt Hills, Ballston Spa, Westerlo, Preston Hollow, Hunter,
Hoosick Falls, Woodstock, Dalton, Pittsfield, Clifton Park,
Mohawk, Prattsville, Windham, Altamont, Berlin, West Shokan,
Napanoch, Waterford, Johnstown, Little Falls, Sundown, Rotterdam,
Cobleskill, Knox, North Blenheim, Jefferson, Ellenville,
Gloversville, Amsterdam, Mechanicville, Dolgeville, Herkimer,
Middleburgh, Tannersville, Delanson, Schenectady, Troy, and
Gilboa
100 PM EDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Mohawk and Schoharie Valleys, Helderbergs, Capital 
  District, eastern Catskills, and northern Taconics in eastern New 
  York and the Berkshires in western Massachusetts.

* WHEN...From 6 AM to 6 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

07
3 follow-up statements
928 
WWUS71 KALY 140541
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
141 AM EDT Sat Mar 14 2026

MAZ001-025-NYZ038>040-047>054-058-063-142200-
/O.CON.KALY.WI.Y.0003.260314T1000Z-260314T2200Z/
Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern
Fulton-Montgomery-Schoharie-Western Schenectady-Eastern
Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Western
Ulster-
Including the cities of Gloversville, Napanoch, Waterford, South
Egremont, Berlin, Westerlo, North Adams, Tannersville, Delanson,
Knox, Duanesburg, Ellenville, Dolgeville, Hunter, Mohawk, Gilboa,
Kerhonkson, Rotterdam, Schenectady, Pittsfield, Woodstock,
Preston Hollow, Little Falls, Frankfort, Great Barrington,
Dalton, Jefferson, Mechanicville, Windham, Johnstown, Berne,
Ballston Spa, West Hurley, West Shokan, Altamont, Albany, Eagle
Bridge, Clifton Park, Troy, Amsterdam, Hancock, Cobleskill,
Florida, Prattsville, North Blenheim, Breakabeen, Sandisfield,
Ilion, Livingstonville, Hoosick Falls, Herkimer, Sundown, Burnt
Hills, Stephentown, Mariaville, and Middleburgh
141 AM EDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM 
EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Mohawk and Schoharie Valleys, Helderbergs, Capital 
  District, eastern Catskills, and northern Taconics in eastern New 
  York and the Berkshires in western Massachusetts.

* WHEN...From 6 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

35
557 
WWUS71 KALY 141142
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
742 AM EDT Sat Mar 14 2026

MAZ001-025-NYZ038>040-047>054-058-063-142200-
/O.CON.KALY.WI.Y.0003.000000T0000Z-260314T2200Z/
Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern
Fulton-Montgomery-Schoharie-Western Schenectady-Eastern
Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Western
Ulster-
Including the cities of Hancock, Kerhonkson, Amsterdam, Windham,
Jefferson, Berlin, Woodstock, Breakabeen, Waterford, Dalton,
South Egremont, Stephentown, Eagle Bridge, North Adams,
Middleburgh, Pittsfield, Great Barrington, Clifton Park,
Prattsville, Herkimer, Ballston Spa, Tannersville, Dolgeville,
Albany, Livingstonville, Little Falls, Altamont, Hunter,
Mariaville, Johnstown, Delanson, Mechanicville, Sundown, Knox,
Gloversville, Rotterdam, West Hurley, Duanesburg, Mohawk,
Frankfort, Troy, Florida, West Shokan, Berne, Westerlo,
Ellenville, Preston Hollow, Burnt Hills, Gilboa, Sandisfield,
Ilion, North Blenheim, Napanoch, Schenectady, Hoosick Falls, and
Cobleskill
742 AM EDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...The Mohawk and Schoharie Valley, the Helderbergs, the 
  eastern Catskills, the Greater Capital District, the Rensselaer 
  Plateau, and western Massachusetts.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

31
547 
WWUS71 KALY 142159
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
559 PM EDT Sat Mar 14 2026

MAZ001-025-NYZ038>040-047>054-058-063-142300-
/O.EXP.KALY.WI.Y.0003.000000T0000Z-260314T2200Z/
Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern
Fulton-Montgomery-Schoharie-Western Schenectady-Eastern
Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Western
Ulster-
Including the cities of Livingstonville, Clifton Park, Eagle
Bridge, Dalton, Albany, Florida, Preston Hollow, Altamont,
Stephentown, Sandisfield, Middleburgh, Mechanicville, Kerhonkson,
Amsterdam, Herkimer, Hoosick Falls, North Adams, Windham, Troy,
Woodstock, Westerlo, North Blenheim, Napanoch, Frankfort,
Pittsfield, Berlin, Great Barrington, Cobleskill, Hancock, Ilion,
Sundown, Mariaville, West Hurley, Delanson, Knox, Tannersville,
Prattsville, Gilboa, Mohawk, South Egremont, Hunter, Duanesburg,
Johnstown, Little Falls, Jefferson, Berne, Waterford, Ellenville,
Dolgeville, Gloversville, Burnt Hills, Schenectady, Rotterdam,
West Shokan, Ballston Spa, and Breakabeen
559 PM EDT Sat Mar 14 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Winds gusts have decreased to less than 45 mph, therefore the Wind 
Advisory has been allowed to expire. Wind gusts of 30 to 40 mph will 
still be common into this evening.

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:48 AM EDT, 6 hours 12 minutes earlier. Its key messages:

  • 1) Clipper system brings moderate to locally heavy snowfall across portions of SW Adirondacks and southern Green Mountains this afternoon into early Saturday afternoon. Strong gusty winds also expected associated with, and behind this clipper system, especially late tonight into Saturday. 2) Storm system approaching from the west could bring another round of strong winds and locally heavy rainfall Sunday night through Monday night. 3) Below normal temperatures return in the wake of the early week storm system and continues through late next week.
Area forecast discussion, Mar 13, 6:48 AM EDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Albany NY
648 AM EDT Fri Mar 13 2026

.WHAT HAS CHANGED...
Winter Weather Advisory issued for eastern Catskills (western
Ulster/western Greene County) for late this morning through
tonight, as overall snowfall accumulations have increased in
this area.

&&

.KEY MESSAGES...
1) Clipper system brings moderate to locally heavy snowfall
across portions of SW Adirondacks and southern Green Mountains
this afternoon into early Saturday afternoon. Strong gusty
winds also expected associated with, and behind this clipper
system, especially late tonight into Saturday.

2) Storm system approaching from the west could bring another
round of strong winds and locally heavy rainfall Sunday night
through Monday night.

3) Below normal temperatures return in the wake of the early
week storm system and continues through late next week.

&&

.DISCUSSION...
KEY MESSAGE 1...
Strong clipper system currently across the Great Lakes region
will gradually weaken as it approaches from the west later today
and tonight. A surge of mid level warm advection will result in
increasing clouds later this morning, with precipitation
expanding eastward into the region this afternoon. For higher
elevations, precipitation should be mainly snow, while in valley
areas, precipitation may briefly start as rain or a rain/snow
mix before changing to a brief burst of snow.

The main surge of warm advective precipitation should lift
north and east of the region around or shortly after sunset,
however persistent upslope processes will allow periods of
light to moderate snow to continue overnight across the SW
Adirondacks and higher terrain in southern VT. Then, as the
system's cold/occluded front tracks eastward overnight, some
convective snow/rain showers in valleys and snow across higher
terrain will occur. Snow showers may linger into Saturday
morning, before decreasing in coverage from SW to NE Saturday
afternoon.

Overall total snowfall accumulations should range as high as
5-11 inches across higher terrain of the SW Adirondacks where
the Winter Storm Warning is in effect. Surrounding this area,
3-7 inches of snow are expected across the Advisory areas in the
SW Adirondacks, as well as portions of the eastern Catskills and
higher terrain areas of southern VT. In valley areas, most
accumulations should remain under an inch, and mainly on colder
ground surfaces. However, during any brief bursts of heavier
snow, some slushy accumulations could even occur on road
surfaces this afternoon and evening.

In addition to the snow, strong winds are expected with this
clipper system. Initially, gusty south to southeast winds are
expected late this afternoon/evening, especially within
north/south oriented valleys including near the Capital Region
and portions of the Taconics and western New England, where
gusts of 30-40 mph may occur. Then, behind the system amid sharp
pressure rises, cold advection and deeper mixing, wind gusts of
at least 35-45 mph are expected Saturday, with some potential
for gusts reaching 50-55 mph especially within typically
favored channeled W/NW flow regime areas such as the Mohawk
Valley, Capital Region and Berkshires, as 01Z/Fri NBM 24-hour
probs for peak gusts >50 mph are 20-55% in these areas. Wind
Advisories will likely be issued for at least some of these
areas later today.

KEY MESSAGE 2...

Next system develops across the Plains and tracks into the Great
Lakes region Sunday into Monday, with a strong cold front
associated with this system approaching our region Monday
afternoon or night. A warm front may bring a brief period light
snow or mixed precipitation Sunday, especially areas north of
I-90. Warmer air will eventually build into the region from the
south and west Sunday night into Monday ahead of the
approaching cold front.

Strong moisture transport and anomalously high PWAT's (LREF
indicates PWATs within 99th percentile of Climo) ahead of front
suggest moderate to locally heavy rain Monday and/or Monday
night. There are even some hints at some instability allowing
for embedded thunderstorms, with 01Z/Fri NBM suggesting probs
for >250 J/kg CAPE within the Hudson River Valley extending into
portions of NW CT. 01Z/Fri NBM 24-hour probs for >1" ending 8
AM Tuesday are 40-65%, greatest across the mid Hudson Valley, NW
CT and Berkshires. This moderate-heavy rainfall will increase
chances for additional hydrological concerns given already high
water levels across portions of the region from recent snowmelt
and rainfall, particularly across the Housatonic basin and
across the Upper Hudson River/Mohawk River basin, southern
Adirondacks and southern VT where MMEFS suggests chances for at
least a few points to reach minor flood stage once again late
Monday into Wednesday.

LREF joint probs of MU CAPE >500 J/kg and 0-500 mb bulk wind
shear >30 KT are 20-40% across portions of the mid Hudson
Valley, NW CT and Berkshires Monday afternoon/evening, so we can
not complete rule out some isolated severe thunderstorms with or
just ahead of the cold front as well.

Strong south winds will be possible ahead of the front Monday
and Monday evening, and again in the wake of the front for next
Tuesday. 01Z/Fri NBM indicates 24-hour probs ending 2 AM Tuesday
for max wind gusts >50 mph at 40-60% across portions of the
Taconics and Berkshires, mainly for the southerly winds ahead of
the front.

KEY MESSAGE 3...

The cold front moves east of the region Monday night or early
Tuesday morning, with some possibility for a period of snow or
mixed precipitation in the wake of the front especially areas
west of the Hudson River. Much colder air with below normal
temps return Tuesday into Wednesday, with slow moderation by
Thursday. Daytime high temps mainly in the 20s and lower/mid 30s
Tuesday-Wednesday, eventually reaching the 30s/40s by
Thursday/Friday. Outside of some possibly lake effect snow
showers, mainly dry weather is expected until next Friday when a
clipper system could bring additional light snow or rain
portions of the region.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Through 12z Saturday...VFR conditions at all terminals as of
6:50 AM EDT. Mainly VFR conditions expected through early this
afternoon with FEW to SCT mid and high clouds around. Earlier
snow showers have largely diminished.

This afternoon, a clipper system will bring snow/snow showers to the
region. IFR vsbys and MVFR to IFR cigs expected within snow showers,
with the highest confidence at GFL. Less coverage of snow showers
expected at the other terminals, especially POU. Could also see some
rain mix in at POU as well. There may be a brief lull in snow/snow
shower activity for a few hours this evening at ALB/POU/PSF, but
additional snow showers fill back in by 02z, with IFR vsbys once
again possible in these snow showers. Snow showers should end from
south to north between 06-09z, with mainly VFR vsbys and MVFR to VFR
cigs once snow showers end.

Winds this morning will be from the W/SW at 5-10 kt (or less), but
then back to the S/SE later this morning/early this afternoon with
gusts to 20-25 kt from (strongest ALB/PSF). These winds
continue through around 06z tonight, after which point gusts
diminish and winds shift to the southwest, still at around 10
kt. Borderline LLWS criteria this afternoon into early tonight
at all terminals with a 40 kt southerly low-level jet overhead,
but have continued to not included in the TAFs at this time due
to the relatively strong sfc winds.

Outlook...

Saturday Night: Low Operational Impact. Breezy. NO SIG WX.
Sunday: Moderate Operational Impact. Breezy. Chance of SN.
Sunday Night: High Operational Impact. Breezy. Likely RA.
Monday: High Operational Impact. Windy With Gusts To 31 kts. Definite RA...TSRA.
Monday Night: High Operational Impact. Very Windy With Gusts To 43 kts. Definite RA...SN.
Tuesday: Moderate Operational Impact. Windy With Gusts To 32 kts. Slight Chance of RA...SN.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Storm Warning from 11 AM this morning to 2 PM EDT
     Saturday for NYZ032-033.
     Winter Weather Advisory from 11 AM this morning to 2 PM EDT
     Saturday for NYZ042-082.
     Winter Weather Advisory from 11 AM this morning to 8 AM EDT
     Saturday for NYZ058-063.
MA...None.
VT...Winter Weather Advisory from 11 AM this morning to 2 PM EDT
     Saturday for VTZ013-014.

&&

DISCUSSION...24
AVIATION...35

Nearby

Wind Advisories in New York, 2026Wind Advisories in Massachusetts, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.